# SDR 2020FA0000524

- Difficulty date: November 25, 2020
- Submitted: December 7, 2020
- Operation: General aviation
- Aircraft: N421BR
- Make and model: Cessna 421C
- Aircraft serial: 421C0128
- Aircraft time: 4,911 hours
- Engine: Cont GTSIO520L
- Engine time: 1,270 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Gear
- Part number: 632018
- Condition: Disconnected
- Location: Alternator Drive
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT NOTED THAT RIGHT ALTERNATOR FAILED IN FLIGHT.  POST FLIGHT INSPECTION FOUND ENGINE GEAR, ALTERNATOR DRIVE, RETAINING BOLTS WERE NOT INSTALLED AND TWO WERE FOUND RESTING ON THE ALTERNATOR MOUNTING POINT INSIDE ENGINE CASE.  OTHER TWO BOLTS WERE NOT FOUND, FOUR BOLT RETAINING CLIPS WERE ALSO NOT FOUND.  IT IS SUSPECTED THAT THESE ITEMS WERE DESTROYED.  STEAL, ALUMINUM AND BRASS SHAVING WERE DISCOVERED IN THE ENGINE OIL FILTER.  ENGINE DRIVEN ALTERNATOR GEAR SEPARATED/FREE FLOATING AND EXTENSIVE FOD DAMAGE WAS NOTED.  ALTERNATOR DRIVE BEARING WAS SHEARED FROM SHAFT AND ENGINE CASE HAD CHIPS AND SCRAPING.
